Alert archive / Nevada / Lake Wind Advisories in 2008
Lake Wind Advisory 21, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 18, 2008, 3:28 PM PDT for 5 counties in Nevada; 4 counties in California. It took effect at Mar 19, 2008, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 3:28 PM PDT (22:28 UTC)
- In effect from
- Mar 19, 2008, 11:00 AM PDT
- Expired
- Mar 19, 2008, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 182228 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 328 PM PDT TUE MAR 18 2008 CAZ072-NVZ002-004-191200- /O.NEW.KREV.LW.Y.0021.080319T1800Z-080320T0600Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 328 PM PDT TUE MAR 18 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. WINDS WILL INCREASE WEDNESDAY AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 TO 40 MPH ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE AND PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ GMCGUIRE HTTP://WEATHER.GOV/RENO
3 follow-up statements
000 WWUS75 KREV 190924 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 224 AM PDT WED MAR 19 2008 CAZ072-NVZ002-004-200000- /O.CON.KREV.LW.Y.0021.080319T1800Z-080320T0600Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 224 AM PDT WED MAR 19 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS 35 TO 40 MPH WILL OCCUR THIS AFTERNOON AND EVENING. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE AND PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 192158 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 258 PM PDT WED MAR 19 2008 CAZ072-NVZ002-004-200600- /O.CON.KREV.LW.Y.0021.000000T0000Z-080320T0600Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 258 PM PDT WED MAR 19 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS 35 TO 40 MPH WILL CONTINUE THROUGH THIS EVENING. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE AND PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ OHARA HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 200549 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1049 PM PDT WED MAR 19 2008 CAZ072-NVZ002-004-200700- /O.EXP.KREV.LW.Y.0021.000000T0000Z-080320T0600Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 1049 PM PDT WED MAR 19 2008 ...LAKE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS HAVE DECREASED BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA EARLIER IN THE EVENING...ALTHOUGH GUSTS UP TO 20 MPH ARE POSSIBLE UNTIL AROUND MIDNIGHT. THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM PDT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 18, 1:58 AM PDT, 13 hours 30 minutes earlier.
Area forecast discussion, Mar 18, 1:58 AM PDT, 13 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 158 AM PDT TUE MAR 18 2008 .SHORT TERM... RIDGING HAS BUILT BACK INTO THE SOUTHWESTERN CONUS...WITH THE JET STREAM REMAINING TO THE NORTH OVER THE PAC NW. SHORTWAVE TROUGH...VISIBLE ON WV IMAGERY THIS MORNING...WILL MOVE INTO THE PAC NW TODAY WITH WEAK WARM AIR ADVECTION SHOWERS MOVING INTO NORTHERN CA AND FAR NORTHWESTERN NV TODAY AND TONIGHT. WITH WARMER TEMPERATURES IN PLACE...SNOW LEVELS WILL REMAIN FAIRLY HIGH GENERALLY ABOVE 6500 FEET. ONLY LIGHT PRECIP IS EXPECTED TODAY...WITH LITTLE OR NO SNOW ACCUMULATIONS ABOVE 6500 FEET. ANOTHER WEAK SYSTEM WILL MOVE INTO THE PAC NW TOMORROW...THIS TIME WITH BETTER DYNAMICS AND BETTER MOISTURE EXPECTED DOWN INTO THE NORTHERN SIERRA AS THE JET STREAM SAGS BELOW 40N. MOISTURE WILL BE LIMITED...SO NOT EXPECTING ANY MAJOR ACCUMULATIONS AS FAR AS RAIN AND SNOW. SPLIT WEATHER INTO 6 HOUR SEGMENTS FOR WED/WED NIGHT...WITH BEST CHANCES OF PRECIP WEDNESDAY AFTERNOON AND EVENING. AFTERNOON INSTABILITY COULD CAUSE AN ISOLATED THUNDERSTORM OR TWO...BUT FOR NOW LEFT THIS OUT OF THE FORECAST. SNOW LEVELS FALL BELOW 6000 FEET ON WEDNESDAY NIGHT...DROPPING TO VALLEY FLOORS NORTH OF RENO-TAHOE. MAY SEE UP TO A FEW INCHES OF NEW SNOW IN THE EASTERN SIERRA NORTH OF TAHOE... REMAINING BELOW ADVISORY LEVELS. SHOWERS WILL TAPER OFF THURSDAY MORNING AS THE JET RETREATS TO THE NORTH AND WEAK RIDGING BUILDS BACK INTO CA/NV...BRINGING DRIER AND WARMER CONDITIONS TO END THE WORK WEEK. WINDS ARE EXPECTED TO INCREASE WEDNESDAY AS THE PRESSURE GRADIENT TIGHTENS AND BRINGS BREEZY TO WINDY SOUTHWEST WINDS ACROSS THE AREA. NAM MOS IS SUGGESTING 24 KNOTS SUSTAINED AT KRNO...WITH BOTH GFS AND NAM MODEL SOUNDINGS SHOWING WEAK INVERSION DEVELOPING ABOVE RIDGETOP LEVEL. ADVISORY WINDS MAY NOT BE OUT OF THE QUESTION. FOR NOW...WIND GUSTS MAY REACH UP TO 40 MPH...RIGHT AT LOW END WIND ADVISORY LEVELS. LAKE WIND ADVISORIES WILL LIKELY BE NEEDED AT A MINIMUM FOR WED/WED NIGHT FOR BOTH PYRAMID AND TAHOE. HOON .LONG TERM (FRIDAY-MONDAY)... HAVE CUT POPS IN OUR NW ZONES ON FRI...WITH SHORTWAVE RACING EASTWARD ACROSS OR/ID LEAVING FORECAST AREA IN SUBSIDENCE FOR MUCH OF THE DAY. WEEKEND WILL BE CHARACTERIZED BY RISING HEIGHTS AND WARMER TEMPERATURES IN THE SIERRA-WRN NV REGION. 00Z NAEFS SHOWS VERY LOW SPREADS IN 500MB HEIGHTS THROUGH SUNDAY...AND WITH GUIDANCE COMING IN WITH MID TO UPPER 60S FOR SAT-SUN...HAVE INCREASED MAX TEMPS THIS WEEKEND FROM CURRENT FORECAST. COUPLED WITH THIS...HAVE LOWERED CLOUD COVER SAT INTO EARLY SUNDAY CONSISTENT WITH NAEFS SKY COVER DIAGNOSTIC. RIDGING IS IN RESPONSE TO DEEP UPPER LOW FORECAST TO DEVELOP IN GULF OF AK. MREF ANOMALY FIELDS INDICATING MEAN 500MB HEIGHTS NEAR -2 STD DEV BELOW NORMAL WITHIN THIS LOW. HAVE FOLLOWED GFS/NAEFS KEEPING THE STORM TRACK N OF THE FORECAST AREA THROUGH MONDAY COLLOCATED WITH MAX ZONAL WIND ANOMALY IN UPPER LEVELS. ECMWF DOES BRING A SYSTEM INTO OUR NRN ZONES LATE SUN...BUT FEEL THAT RIDGING WILL KEEP PRECIP OUT OF THE AREA UNTIL LATE MON OR TUES AT THE EARLIEST. IT IS INTERESTING TO NOTE A HANDFUL OF NAEFS MEMBERS BRING 500 HEIGHTS APPROACHING 585DM TO THE AREA LATE NEXT WEEK...WHICH COULD BRING NEAR RECORD WARMTH. CS && .AVIATION... SIG WX NIL FOR AREA TAF SITES TODAY WITH LIGHT WINDS AND MID/HIGH LEVEL CLOUDS. SOME PATCHY GROUND FOG POSSIBLE IN VICINITY OF KTRK THIS MORNING. FOR PLANNING PURPOSES...SW WINDS WILL BECOME AN ISSUE TOMORROW (WED) ACROSS THE AREA INCLUDING KRNO. BUFKIT WIND DIAGNOSTICS INDICATE GUSTS 25-30KTS AFTER 18Z/WED. CS && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in Nevada, 2008Lake Wind Advisories in California, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.